Experiential Design for Mental Health
Advancements in the digital realm have made it possible to implement strategies that are all-encompassing and readily accessible. For the duration of 4.5 hours, the “Experiential Design for Mental Health” workshop by the Society of Experiential Graphic Design (SEGD) will invite attendees to design hybrid and phygital solutions that address Mental Health (anxiety).
The design-centric workshop will extend its participants’ reach to health-related professionals and ground-up communities. Attendees will be able to engage in a diverse mix of active participants which include:
- Drivers, consisting of predominantly people of the public sector or directly impacted by regulations.
- Enablers, defined as representatives of targeted Mental Wellness community groups.
- Do-ers, who are ground-up stewards making a difference in their capacity
This convergence of top-down agencies and bottom-up initiatives will result in a holistic co-authored proposal meant to be received by relevant governing bodies.
2 PM – 2:15 PM – Welcome Note by Super Moderators (15 minutes)
An introductory note by SEGD Singapore Co-chairs, Olha Romaniuk and Yann Follain, and venue host representative as well as third Super Moderator, Andy Brahney, co-founder of SMART Futures at Ramboll, will kickstart the workshop.
The sequence of the workshop beginning first with a World Cafe-styled discussion, to the final objective of a well-conceived proposal outline, will be detailed.
2:15 PM – 3:15 PM – Dynamic “World Cafe” Discussion (60 minutes)
Attendees will then break up into small groups of up to 7 active participants per table to commerce addressing the 4 questions by the Super Moderators. The small groups will rotate 4 times and the participants reshuffled at each round.
The four questions will be structured to initiate design provocations in the areas of:
- Current healthcare operating infrastructures
- Accessibility through sensory experiences and activations
- User creative interaction as a positive recovery engagement
- Optimising spatial experiential value through reactive digital means
- Anxiety/stress inducing factors in the built environment
- Strategies to fill in the gaps within current approaches to designing spaces with considerations for mental health
The group discussion will be guided by pre-selected Facilitating Moderators who are professionals in the Mental Health industry such as in the area of Psychiatric studies. In addition, Super Moderators will initiate preventive discussions in innovating strategies to fill the gaps in designing spaces with considerations for mental health
Responses will contribute to the next segment of the workshop.
3:15 PM – 3:35 PM – Active Break led by Facilitating Moderators (Light refreshments provided) (20 minutes)
During this, Super Moderators will collate the gathered responses to structure the 3 Main Challenges for the 2nd half of the workshop.
3:35 PM – 5:05 PM – Addressing the 3 Main Challenges (90 minutes)
Participants will form a total of 3 Teams that will be led by one Super Moderator and assisted by Facilitating Moderators. Based on the defined challenge, they will innovate solutions that exemplify the principles of “Human Interaction Design” which are:
- Human with Nature
- Human to Technology
Each team will be given about 30 min to explore solutions for the allocated challenge and formulate their quick-fire presentations for their designed solution. After which, each team will present their ideas in a 10 min elevated pitch + 10 min Q&A with the floor. The 3 presentations + Q&A will total to 60min.
5:05 PM – 5:25 PM – Active Break led by Facilitating Moderators (20 minutes)
In 20 minutes, Super Moderators will consolidate key findings and insights for the final portion of the workshop.
5:25 PM – 6:10 PM – Active Conclusions (45 minutes)
In line with the programming momentum of the workshop, Super Moderators will flash out the cumulated strategies for the participants’ consensus and final inputs.
6:10 PM – 6:30 PM
Additional Wrap-up time to address remaining questions and mini feedback/networking session.
Olha Romaniuk is the SEGD Singapore Chapter Chair and a design director at George P Johnson Experience Marketing.
Yann Follain is an SEGD Singapore Chapter Co-chair, Managing Director and Head of Design of WY-TO Group, and the founder of WY-TO Singapore.
Andy Brahney is co-founder of SMART Futures, Andy has been instrumental in launching innovative, sustainable ventures across a range of high-profile projects.
Society of Experiential Graphic Design (SEGD)
SEGD is a non-profit professional association with a community of global, multidisciplinary professionals who plan, design, and build experiences that connect people to place through shaping content-rich, experiential spaces.
The association currently has over 2,200 members from 35 countries who gather locally in 34 local chapters and internationally at the annual SEGD Conference and 6 other educational events.
Name: Yann Follain
Email Address: email@example.com
29 Sep 2023
2pm – 6:30pm
100 Amoy Street
28 SEPTEMBER ONWARDS
RED DOT DESIGN MUSEUM
The Red Dot Award: Design Concept Winners Exhibition 2023 is a preview into the future of design with the most novel and futuristic design concepts.